Alert archive / Texas / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 39, NWS Lake Charles, LA

June 2, 2010Newton County, Texas; Beauregard Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 2, 2010, 4:40 PM CDT for Newton County, Texas; Beauregard Parish, Louisiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2010, 4:40 PM CDT (21:40 UTC)
Expired
Jun 2, 2010, 5:30 PM CDT
In force
50 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Beauregard Parish, LA, Newton County, TX

The radar

The Lake Charles radar (KLCH), 65 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2010-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2717 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2010-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2717 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
558 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

026 
WUUS54 KLCH 022140
SVRLCH
LAC011-TXC351-022230-
/O.NEW.KLCH.SV.W.0039.100602T2140Z-100602T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
440 PM CDT WED JUN 2 2010

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL NEWTON COUNTY IN SOUTHEAST TEXAS...
  SOUTHWESTERN BEAUREGARD PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES FIELDS...

* UNTIL 530 PM CDT

* AT 441 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH...OVER FIELDS...MOVING SOUTH AT
  10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FIELDS AND OLD SALEM BY 450 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 3073 9350 3041 9348 3041 9378 3073 9379
TIME...MOT...LOC 2141Z 008DEG 10KT 3055 9363

$$

GRIFFIN
1 follow-up statement
737 
WWUS54 KLCH 022201
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
501 PM CDT WED JUN 2 2010

LAC011-TXC351-022230-
/O.CON.KLCH.SV.W.0039.000000T0000Z-100602T2230Z/
BEAUREGARD LA-NEWTON TX-
501 PM CDT WED JUN 2 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR CENTRAL NEWTON COUNTY...AND SOUTHWESTERN BEAUREGARD PARISH...

AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR FIELDS..MOVING SOUTH AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHWESTERN BEAUREGARD PARISH AT 510 PM CDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

&&

LAT...LON 3073 9350 3041 9348 3041 9378 3073 9379
TIME...MOT...LOC 2200Z 008DEG 10KT 3051 9362

$$

GRIFFIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:43 PM CDT, 57 minutes earlier.

Area forecast discussion, Jun 2, 3:43 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
343 PM CDT WED JUN 2 2010

.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS DOT THE RADAR SCOPE ACROSS C
AND SC LA...WITH ISOLATED OVER SE TX. A FEW OF THESE ARE PROVING
ON THE STRONG TO SEVERE SIDE...WITH HAIL OF 3/4 TO 1 INCH...AND
DOWN BURST WINDS OF 40 TO 60 MPH THE PRIMARY THREAT. AS BEEN THE
CASE EVERY AFTERNOON/EVENING FOR THE LAST WEEK...AFTERNOON HEATING
AND INSTABILITY ALOFT TRIGGERS THE INITIAL STORMS...WITH COLLIDING
OUTFLOW BOUNDARIES FORMING THE REST. THESE STORMS SHOULD BEGIN TO
TAPER OFF BY SUNSET...BEING COMPLETELY GONE BY 10 PM.

THE HIGHER THAN NORMAL RAIN CHANGES OVER LA IS ATTRIBUTED TO A SW
TO NE ORIENTED TROF ALOFT INCREASING INSTABILITY DURING THE MAX
HEATING OF THE DAY. THIS TROF IS EXPECTED TO RETROGRADE W AND
ACTUALLY CUT OFF INTO A MID/UPPER LOW SOMEWHERE ALONG THE TX
COAST. THE NAM IS FURTHER SW...STILL LEAVING THE TROF AXIS OVER
OUR REGION...WHILE THE GFS CUTS OFF THE LOW ACROSS THE UPPER TX
COAST. ANY WAY...THE INSTABILITY WILL BE SOMEWHAT INCREASED AND
FURTHER W ON THU & FRI...YIELDING A BETTER THAN AVERAGE (40-50%)
CHANCE OF SHRA/TSRA.

BY SAT...WE ARE HOPING FOR EXCELLENT WEATHER FOR THE NWS LAKE
CHARLES PUBLIC OPEN HOUSE FROM 10 AM TO 2 PM. HOWEVER...WE WILL
LIKELY BE ON THE EDGE OF THE EXPECTED LIFTING MID/UPPER LOW/TROF
OVER THE COASTAL WATERS INTO SC LA...AND THE BUILDING MID/UPPER
RIDGE FROM TX. THUS...WENT HIGHER FOR POPS FOR C AND SC LA...(40%)
BUT SHOULD BE ENDING EARLIER IN THE AFTERNOON AS THE RIDGE BUILDS
SE. FOR W LA AND SE TX...COULD SEE 20-30% COVERAGE...BUT STILL
OPEN FOR DEBATE. NOW FOR INLAND SE TX...WILL BE LUCKY TO SEE A FEW
SHOWERS...BUT TEMPS SOARING INTO THE UPPER 90S.

FOR MON & TUE...THE EASTERN SIDE OF THE MID/UPPER RIDGE WILL BE ON
TOP OF THE REGION...WITH LIMITED RAIN CHANCES (LESS THAN 10%)...AND
MID/UPPER 90S ALONG THE I-10 CORRIDOR...AND LIKELY 100 NORTH OF US-190.
LOWS WILL BE IN THE MID/UPPER 70S...WITH LOWER 80S ALONG THE
IMMEDIATE COAST.

BY WED...THE GFS ADVERTISES A BROAD TROF ERODING THE MID/UPPER
HIGH A BIT TO ACTUALLY DRAG A FRONT SOUTHWARD...STALLING JUST
NORTH OF THE REGION. THIS MAY GIVE US A SLIGHT CHANCE OF SHRA/TSRA
FOR WED AFTERNOON. HOWEVER...THE ECMWF SHOWS A MUCH WEAKER TROF
OVER THE MIDWEST...WITH OUR AREA REMAINING UNDER THE UPPER HIGH.

DML

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  75  87  73  89  75 /  40  50  20  40  20
KBPT  75  88  73  90  75 /  30  40  20  30  20
KAEX  73  86  72  88  74 /  40  50  20  40  20
KLFT  75  86  73  88  75 /  50  50  20  50  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 2, 5:10 AM CDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
510 AM CDT WED JUN 2 2010

GMZ430-432-435-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
031015-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES-
BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-
ACADIA-LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-
ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-
ORANGE-
510 AM CDT WED JUN 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP BY MIDDAY AND
CONTINUE THROUGH THE EARLY EVENING. SOME OF THE STORMS COULD BE
ON THE STRONG SIDE...ACCOMPANIED BY WIND GUSTS TO 40 MPH AND
POSSIBLY SMALL HAIL. FREQUENT DANGEROUS LIGHTNING AND HEAVY RAIN
CAN ALSO BE EXPECTED. HOWEVER SEVERE WEATHER IS NOT EXPECTED AT
THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN THURSDAY
AS AN UPPER LEVEL DISTURBANCE PASSES THE REGION. ALTHOUGH SOME
STORMS COULD BE STRONG...NO SEVERE WEATHER IS EXPECTED AT THIS
TIME.

RAIN CHANCES BEGIN TO DIMINISH FRIDAY...WITH VERY LIMITED SHOWER
OR STORM ACTIVITY EXPECTED OVER THE WEEKEND...AS AN UPPER LEVEL
HIGH BUILDS OVER THE AREA. THEN MAIN EFFECT OF THIS RIDGING WILL
BE MUCH WARMER TEMPERATURES AS AFTERNOON HIGHS ARE EXPECTED TO
REACH THE MID TO UPPER 90S EACH DAY ACROSS MOST OF THE FORECAST
AREA. THE COMBINATION OF HEAT AND HUMIDITY COULD RESULT IN HEAT
INDICES BETWEEN 100 AND 105 DEGREES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ450-452-455-470-472-475-031015-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
510 AM CDT WED JUN 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE
COASTAL LAKES AND BAYS AND COASTAL WATERS OUT TO 60 NM. NO
WIDESPREAD OR ORGANIZED SEVERE WEATHER IS EXPECTED...BUT STORMS
WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN REDUCING VISIBILITY
TO LESS THAN ONE MILE...FREQUENT CLOUD TO WATER LIGHTNING AS WELL
AS WIND GUSTS TO 30 KT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE
COASTAL LAKES AND BAYS AND COASTAL WATERS OUT TO 60 NM. NO
WIDESPREAD OR ORGANIZED SEVERE WEATHER IS EXPECTED.

SHOWER AND THUNDERSTORM CHANCES WILL DIMINISH BY THE
WEEKEND...WITH A LIGHT TO MODERATE ONSHORE FLOW CONTINUING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

24

In the hours before

Special weather statement, Jun 2, 1:55 PM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
155 PM CDT WED JUN 2 2010

LAZ043-021915-
ACADIA LA-
155 PM CDT WED JUN 2 2010

...SIGNIFICANT WEATHER ADVISORY FOR ACADIA PARISH UNTIL 215 PM CDT...

AT 149 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES SOUTHWEST OF CROWLEY...MOVING NORTHWEST
AT 5 MPH.

* THE STRONG THUNDERSTORM WILL REMAIN NEAR SOUTHWESTERN PORTIONS OF
CROWLEY AND WILL BE NEAR MAXIE BY 215 PM...

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

SWEENEY
Special weather statement, Jun 2, 1:59 PM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
159 PM CDT WED JUN 2 2010

LAZ031-032-021915-
EVANGELINE LA-ALLEN LA-
159 PM CDT WED JUN 2 2010

...SIGNIFICANT WEATHER ADVISORY FOR EVANGELINE AND ALLEN PARISHES
UNTIL 215 PM CDT...

AT 155 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF MAMOU...MOVING NORTHEAST AT
10 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR PINE PRARIE...
  VILLE PLATTE BY 215 PM...AND WILL PASS JUST WEST OF VILLE PLATTE.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

SWEENEY
Local storm report, Jun 2, 2:30 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
230 PM CDT WED JUN 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     HAIL             2 S DERIDDER            30.82N 93.29W
05/31/2010  M1.00 INCH       BEAUREGARD         LA   CO-OP OBSERVER

            RELAYED FROM CO-OP OBSERVER TO ON SCENE NWS EMPLOYEE.

&&

JSWEENEY
Special weather statement, Jun 2, 3:33 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
333 PM CDT WED JUN 2 2010

LAZ030-031-041-042-022045-
ALLEN LA-BEAUREGARD LA-JEFFERSON DAVIS LA-CALCASIEU LA-
333 PM CDT WED JUN 2 2010

...SIGNIFICANT WEATHER ADVISORY FOR ALLEN...BEAUREGARD...JEFFERSON
DAVIS AND CALCASIEU PARISHES UNTIL 345 PM CDT...

AT 331 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS 2 MILES SOUTHWEST OF RAGLEY...MOVING
NORTHEAST AT 10 MPH.

* THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
  RAGLEY AND LONGVILLE BY 345 PM...

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

SWEENEY
Special weather statement, Jun 2, 3:51 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
351 PM CDT WED JUN 2 2010

LAZ030-TXZ182-022100-
BEAUREGARD LA-NEWTON TX-
351 PM CDT WED JUN 2 2010

...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD PARISH...SIGNIFICANT
WEATHER ADVISORY FOR NEWTON COUNTY UNTIL 400 PM CDT...

AT 345 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF BIVENS...MOVING NORTHEAST AT
10 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  MERRYVILLE AND SINGER BY 400 PM...

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

SWEENEY
Special weather statement, Jun 2, 4:17 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
417 PM CDT WED JUN 2 2010

LAZ030-TXZ182-022200-
BEAUREGARD LA-NEWTON TX-
417 PM CDT WED JUN 2 2010

...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD PARISH...SIGNIFICANT
WEATHER ADVISORY FOR NEWTON COUNTY UNTIL 500 PM CDT...

AT 415 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES EAST OF BIVENS...MOVING SOUTHWEST AT 5
MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  FIELDS AND BANCROFT BY 500 PM...

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

GRIFFIN

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 8:55 AM CDTSpecial Marine WarningLCH35 min
Jun 2, 11:10 AM CDTSpecial Marine WarningLCH35 min
Jun 2, 3:06 PM CDTSevere Thunderstorm WarningLCHBeauregard19 min

Nearby

Severe Thunderstorm Warnings in Texas, 2010Severe Thunderstorm Warnings in Louisiana, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.